Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 71, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 8, 2021, 3:21 PM MDT for Roosevelt County, Sheridan County, Montana. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2021, 3:21 PM MDT (21:21 UTC)
- Expired
- Jul 8, 2021, 4:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Roosevelt County, MT, Sheridan County, MT
The radar
The Glasgow radar (KGGW), 148 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:48 PM MDT | HAIL 0.75 | 10 Nne Dagmar, MT | HAIL SHREDDED ANEMOMETER. TIME ESTIMATED FROM RADAR. REPORT FROM SOCIAL MEDIA. |
| Jul 8, 3:53 PM MDT | HAIL 1 | 3 Nw Froid, MT | QUARTER SIZED HAIL REPORTED ON SOCIAL MEDIA. |
| Jul 8, 3:58 PM MDT | NON-TSTM WND GST 55 | 2 Se Medicine Lake, MT | MESONET STATION MLKM8 MEDICINE LAKE 1ESE. |
| Jul 8, 4:15 PM MDT | HAIL 0.25 | Mccabe, MT | PEA SIZED HAIL AND 0.81 OF RAIN. RELAYED FROM MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -411 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
559
WUUS55 KGGW 082121
SVRGGW
MTC085-091-082215-
/O.NEW.KGGW.SV.W.0071.210708T2121Z-210708T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
321 PM MDT Thu Jul 8 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Northeastern Roosevelt County in northeastern Montana...
Sheridan County in northeastern Montana...
* Until 415 PM MDT.
* At 321 PM MDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Port Of Raymond to 10 miles
northwest of Brockton, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Plentywood, Medicine Lake, Froid, Westby, Reserve, Raymond, Dagmar,
Homestead, Dooley, Comertown, Mccabe, Antelope and Coalridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4822 10514 4849 10502 4890 10461 4894 10405
4817 10405
TIME...MOT...LOC 2121Z 269DEG 43KT 4890 10439 4828 10501
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow1 follow-up statement
046
WWUS55 KGGW 082152
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
352 PM MDT Thu Jul 8 2021
MTC085-091-082215-
/O.CON.KGGW.SV.W.0071.000000T0000Z-210708T2215Z/
Roosevelt MT-Sheridan MT-
352 PM MDT Thu Jul 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHEASTERN ROOSEVELT AND SOUTHEASTERN SHERIDAN COUNTIES...
At 351 PM MDT, severe thunderstorms were located along a line
extending from Westby to 9 miles northwest of Culbertson, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Medicine Lake, Froid, Westby, Reserve, Mccabe, Dagmar, Homestead and
Coalridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4823 10405 4817 10411 4821 10498 4822 10500
4894 10410 4894 10409 4893 10405
TIME...MOT...LOC 2151Z 295DEG 30KT 4885 10405 4824 10468
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow
TFJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:49 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 8, 1:49 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 149 PM MDT Thu Jul 8 2021 .DISCUSSION... Severe thunderstorms have emerged sooner than expected today. Office staff is in severe weather operations now. General idea is that the environment for severe thunderstorms is ripe and will persist through the rest of this afternoon and evening. Threat for severe thunderstorms will return again tomorrow, but will overall be lessened. Rest of the forecast was left to automated processes. && .AVIATION... PATTERN: The atmosphere is primed for severe thunderstorms with a surface low pressure trough, significant moisture, and a favorable wind field. Expect thunderstorms coverage and intensity to strengthen this afternoon and evening, especially east of MT- Highway 24. FLIGHT CONDITIONS: Mainly VFR, then briefly LIFR for NE MT TAF sites if a thunderstorm happens to pass directly overhead. Amendments may be needed. WINDS: Light and variable early, then erratic and gusty this afternoon and evening near the stronger storms. After about 03Z, becoming light and variable again. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Local storm report, Jul 8, 2:18 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
218 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 6 WNW FRENCHMAN RESERVO 48.73N 107.36W
07/08/2021 E1.00 INCH PHILLIPS MT TRAINED SPOTTER
MOST OF THE HAIL IS PEA SIZE, BUT THERE ARE
A FEW UP TO THE SIZE OF QUARTERS.
&&Local storm report, Jul 8, 2:30 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
230 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 1 NW SACO 48.47N 107.35W
07/08/2021 E1.00 INCH PHILLIPS MT CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS QUARTER SIZE
HAIL.
&&Local storm report, Jul 8, 2:36 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
236 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 1 W FRENCHMAN RESERVOIR 48.71N 107.24W
07/08/2021 E1.00 INCH PHILLIPS MT TRAINED SPOTTER
&&Local storm report, Jul 8, 3:01 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
301 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 11 SSE NAVAJO 48.64N 104.97W
07/08/2021 E1.00 INCH SHERIDAN MT TRAINED SPOTTER
MOSTLY PEA SIZE HAIL, BUT A FEW WERE UP TO
THE SIZE OF QUARTERS.
&&Local storm report, Jul 8, 3:03 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
303 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL SACO 48.46N 107.34W
07/08/2021 M1.50 INCH PHILLIPS MT PUBLIC
QUARTER TO PING-PONG BALL SIZED HAIL
REPORTED ON SOCIAL MEDIA. TIME ESTIMATED
FROM RADAR.
&&Local storm report, Jul 8, 3:15 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
315 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND GST 6 N GLASGOW 48.28N 106.64W
07/08/2021 E60 MPH VALLEY MT PUBLIC
&&The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:01 PM MDT | Special Weather Statement | GGW | 44 min | |
| Jul 7, 6:44 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 39 min |
| Jul 7, 7:27 PM MDT | Special Weather Statement | GGW | 48 min | |
| Jul 7, 8:05 PM MDT | Special Weather Statement | GGW | Prairie | 40 min |
| Jul 7, 8:31 PM MDT | Special Weather Statement | GGW | Prairie | 44 min |
| Jul 7, 8:51 PM MDT | Special Weather Statement | GGW | Prairie | 39 min |
| Jul 7, 9:02 PM MDT | Special Weather Statement | GGW | McCone | 43 min |
| Jul 8, 4:37 AM MDT | Special Weather Statement | GGW | Sheridan | 53 min |
| Jul 8, 5:25 AM MDT | Special Weather Statement | GGW | Sheridan | 50 min |
| Jul 8, 12:37 PM MDT | Special Weather Statement | GGW | 38 min | |
| Jul 8, 12:45 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 60 min |
| Jul 8, 1:15 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 60 min |
| Jul 8, 1:22 PM MDT | Special Weather Statement | GGW | Daniels | 38 min |
| Jul 8, 1:35 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Sheridan | 55 min |
| Jul 8, 2:11 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 64 min |
| Jul 8, 2:26 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 64 min |
| Jul 8, 2:50 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Valley | 55 min |
| Jul 8, 3:36 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Valley | 54 min |
| Jul 8, 3:46 PM MDT | Special Weather Statement | GGW | Roosevelt | 44 min |
| Jul 8, 4:02 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Richland, Roosevelt, Valley | 58 min |
| Jul 8, 4:14 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt, Sheridan | 61 min |
| Jul 8, 4:57 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 63 min |
| Jul 8, 5:18 PM MDT | Special Weather Statement | GGW | Wibaux | 42 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.